- advertisement -

blood at injection sites...

Discussion in 'Parents of Children with Type 1' started by nmco123, Aug 27, 2010.

  1. nmco123

    nmco123 Approved members

    Joined:
    Dec 27, 2009
    Messages:
    43
    Hi Everyone....

    Lately I have been noticing a drop of blood after injecting insulin, at all the sites. Is this something to be really worried about? Does this happen to any of you? Poor Colin gets so upset when it happens, he actually starts to cry (which is unusual) he also is saying Humalog burns, not related to the blood at all, but do any of your children say that? Im worried about the blood and if insulin seeps out? Then he gets a bruise :(
    Boo! Diabetes!!!

    Nicole~
    Colin now using Lantus and Humalog!
     
  2. Christopher

    Christopher Approved members

    Joined:
    Nov 20, 2007
    Messages:
    6,771
    This is bound to happen when you are getting as many injections as our children get. You are hitting a capillary and it will cause blood and bruising. In my opinion, the amount of insulin lost is minimal so I wouldn't worry about it. Just try and look at the injection site and avoid any veins if possible. As for the burning, is the Humalog at room temp?
     
  3. MamaBear

    MamaBear Approved members

    Joined:
    Jul 20, 2010
    Messages:
    1,906
    I haven't noticed any blood, but there has been some bruising. My son has always been a thin (but healthy) child. With the DKA he lost weight he didn't really have to spare. Now he is so skinny, there's just no extra skin to grab for injections. :( He did say the Lantus injection tonight hurt him. But no complaints of burning.
     
  4. mom24grlz

    mom24grlz Approved members

    Joined:
    Mar 30, 2010
    Messages:
    1,799
    it can happen sometimes. Ashleigh used to get upset and cry if she started bleeding at an injection site. Now she could care less. The other day she was actually encouraging her sisters to "come and check out all the blood". *rolls eyes*
     
  5. KatieJane'smom

    KatieJane'smom Approved members

    Joined:
    Jun 15, 2008
    Messages:
    1,670
    It happens. At D camp the kids are all taught to stick the needle in & then draw the syringe up slightly to see if there is blood. If there is then they need to inject somewhere else. If there isn't then they are supposed to say "no blood" to the counselor and go ahead and inject.
     
  6. nmco123

    nmco123 Approved members

    Joined:
    Dec 27, 2009
    Messages:
    43
    thank you all. humalog is usually right out of fridge before injection, should i let it sit out a while first, so it gets at room temp? they never told us that, i always get worried its gonna go 'bad'.

    thanks!:cwds:
     
  7. Christopher

    Christopher Approved members

    Joined:
    Nov 20, 2007
    Messages:
    6,771
    There is no reason to keep the in-use vial of insulin in the fridge. It can stay at room temp. I have been doing it that way for 3 years and never had an issue. Also, think about insulin in a pump, that is at room temp as well.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice